Medical Questions > Mental Health > Addiction, Recovery Forum

Symptoms of Pysch/Opiate Withdrawal?

Hello, I have been suffering multiple forms of withdrawal primarily from Antipyschotic drugs. I was diagnosed with a type of chemical induced pysch problem and it has recently started to fade away while staying abstinent off pysch meds. However suddenly I am having pain in my chest left side and pain in my hand and arm right side. From my understanding pain in the right side does not indicate heart. I have also noticed a major decrease in tolerance to everything. I have none at all. I had been taking Trazodone over the last 3 days but already stopped it because of behavioral side effects. I can't tolerate pysch meds of any form now. It was being used to treat insomnia. The only things I have taken tonight was Melatonin and then a few minutes ago a Clonodine just in case my blood pressure has gone up. Here soon really soon I am going to be off of Suboxone as well through a taper. Suboxone is an Opiate based dependency treatment drug that I am highly dependent to. I am also giving caffeine supplements pretty much all together for the best interest of my health, each causes severe toxins that cause additional problems my fear is I am going to be experiencing 3 withdrawals all together at the same time. Most of these are done in 2 weeks tops but then I will have 6 months of "The Wall period where I won't feel very good. Any advice to help me get through this will be great. Its going to be rough.
Did you find this post helpful?
|

User Profile
replied October 23rd, 2011
Especially eHealthy
ValofDFeros,

It sounds like you have an invested physician who is going to taper you at a slow rate, so you can adjust to the taper along the way. He/she is also giving you medications to alleviate some of the symptoms, like the clonidine for high blood pressure, but it is also great when coming off of opioids for the jitters.

However, a lot of getting off medications which might have a withdrawal syndrome associated with them, is having the proper mind set. If you already have a preconceived notion that you will have a hard time, you probably will.

Just because you are tapering off medicines, that does not mean that you WILL have problems or be uncomfortable. I once tapered my OxyContin dosage from 160mg three times a day to 40mg twice a day, over several months, and did not have ANY withdrawal symptoms. So, it is not a given that you will have a hard time.


If you go slow and steady, you can taper just about anything without significant discomfort. One key though, is to stay in contact with your physician so you can notify him/her if you start to have problems, in that way, they can be addressed before they become a problem.


Again, you need to get into a proper mind set. Don't start yourself off with an attitude that you are going to have a terrible time, because then you probably will. Motivation and a positive attitude go along way in getting off of any medication. Probably further than the physical and pharmacological aspects.


Good luck in your endeavor. Hope you have a successful taper with minimal problems.
|
Did you find this post helpful?
This post has been removed because it did not meet our Community Guidelines.
Must Read
What's the difference between substance abuse and addiction? Learn the basics and the science of addiction here....
Are some people more at risk than other of becoming drug addicts? Learn which factors influence addiction and how you can avoid developing the disease....
There are a wide range of signs and symptoms of drug addiction. Here we review the common physical, emotional and behavioral signs of addiction....